Alert archive / Mississippi / Wind Advisories in 2025

Wind Advisory 8, NWS Jackson, MS

April 5, 20256 parishes in Louisiana; 39 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Apr 5, 2025, 1:35 PM CDT for 6 parishes in Louisiana; 39 counties in Mississippi. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 1:35 PM CDT (18:35 UTC)
Expired
Apr 5, 2025, 7:00 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
All 45 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS74 KJAN 051835
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
135 PM CDT Sat Apr 5 2025

LAZ009-016-023>026-MSZ018-019-025>028-034>037-040>045-047>066-
072>074-060000-
/O.NEW.KJAN.WI.Y.0008.250405T1835Z-250406T0000Z/
East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-
Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-
Neshoba-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Pearl, Quitman, Raleigh, Union, Port
Gibson, Philadelphia, Cleveland, Greenwood, Greenville, Decatur,
West Ferriday, Carrollton, Hazlehurst, Tallulah, Grenada,
Lumberton, Anguilla, Morton, Monticello, Lexington, Forest,
Winnsboro, Mount Olive, Hattiesburg, Waterproof, Taylorsville,
Tchula, Bay Springs, Carthage, Jackson, Belzoni, Pickens,
Ruleville, Lake Providence, Roxie, Yazoo City, Newton, Ridgeland,
Conehatta, Meadville, Wesson, Vicksburg, Shubuta, Vidalia,
Prentiss, Crystal Springs, Kosciusko, Harrisonburg, Heidelberg,
Ferriday, Bude, Columbia, Brookhaven, Indianola, West
Hattiesburg, Bassfield, Laurel, Collins, Jonesville, Meridian,
Stonewall, Madison, Mayersville, Durant, Isola, Rolling Fork,
Winona, Canton, St. Joseph, Pearl River, Mendenhall, Goodman,
Richland, Purvis, New Hebron, Fayette, Magee, North Carrollton,
Natchez, Vaiden, Newellton, and Brandon
135 PM CDT Sat Apr 5 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Portions of northeast Louisiana and central, east central, 
  north central, northwest, south central, southeast, southwest, and 
  west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
1 follow-up statement
544 
WWUS74 KJAN 052357
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
657 PM CDT Sat Apr 5 2025

LAZ009-016-023>026-MSZ018-019-025>028-034>037-040>045-047>066-
072>074-060100-
/O.EXP.KJAN.WI.Y.0008.000000T0000Z-250406T0000Z/
East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-
Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-
Neshoba-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Pearl, Quitman, Raleigh, Union, Port
Gibson, Philadelphia, Cleveland, Greenwood, Greenville, Decatur,
West Ferriday, Carrollton, Hazlehurst, Tallulah, Grenada,
Lumberton, Anguilla, Morton, Monticello, Lexington, Forest,
Winnsboro, Mount Olive, Hattiesburg, Waterproof, Taylorsville,
Tchula, Bay Springs, Carthage, Jackson, Belzoni, Pickens,
Ruleville, Lake Providence, Roxie, Yazoo City, Newton, Ridgeland,
Conehatta, Meadville, Wesson, Vicksburg, Shubuta, Vidalia,
Prentiss, Crystal Springs, Kosciusko, Harrisonburg, Heidelberg,
Ferriday, Bude, Columbia, Brookhaven, Indianola, West
Hattiesburg, Bassfield, Laurel, Collins, Jonesville, Meridian,
Stonewall, Madison, Mayersville, Durant, Isola, Rolling Fork,
Winona, Canton, St. Joseph, Pearl River, Mendenhall, Goodman,
Richland, Purvis, New Hebron, Fayette, Magee, North Carrollton,
Natchez, Vaiden, Newellton, and Brandon
657 PM CDT Sat Apr 5 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Although gusty south winds will continue this evening, they will be 
lighter than Wind Advisory criteria and therefore; the threat has 
ended.

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 1:01 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 5, 1:01 PM CDT, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
101 PM CDT Sat Apr 5 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1105 AM CDT Sat Apr 5 2025

Updates this morning included a Flash Flood Watch through tonight
for our northwest zones and the first of several Tornado Watches
to be issued for our CWA today and tonight. At mid morning a
stalled frontal boundary was noted stalled just to the northwest
of our CWA. Regional radars showed intense convection firing along
this boundary. A gusty south wind and a warm moist airmass resided
over our CWA. The 12Z Sat JAN sounding showed a couple inversions;
one at 850mb and another at 650mb that will likely keep convection
at bay over our CWA until this afternoon. Overall, previous
thinking and forecast remains on track concerning the areawide
potential and timing for severe weather. Confidence in heavy rain
amounts and the potential for training of storms has prompted the
issuance of a Flash Flood Watch generally along and north of a
line from Bastrop, Louisiana to Eupora, Mississippi for tonight. /22/

&&

.DISCUSSION...
Issued at 315 AM CDT Sat Apr 5 2025

Today through Sunday...The threat for severe weather will steadily
increase across the forecast area from west to east through the
course of this afternoon into late tonight, before finally ending
Sunday morning.  Ridging aloft that's dominated the weather across
the forecast area for much of the work week will break down over the
region today through tonight. This'll allow a closed low pressure
system to move east from the desert southwest into the southern
plains today.  Overnight into Sunday, this low will lift northeast
into the Mid-Mississippi River Valley. This will result in a surface
low developing, which in turn will lift northeast near/through the
region along a stalled frontal boundary just to our west.  This will
eventually result in the frontal boundary moving east into and
through the CWA overnight into Sunday.  Unfortunately in the warm
sector ahead of it, it'll bring the threat for severe storms across
the entire forecast area from around mid-afternoon, through the
overnight hours, into Sunday morning.

Ahead of this front, adequate amounts of moisture/instability will
be pooled across the forecast area.  Along with this, sufficient
deep-layer and low-level wind shear from increasing jet energy and
good forcing will exist.  Currently the better potential for severe
storms exists across western portions of the CWA, essentially along
and west of a Eupora to Jackson metro to Bude Mississippi line,
where an "Enhanced Risk" of severe storms.  Here, the better
potential for bowing segments and supercells capable of producing
damaging wind gusts to 70 mph, large hail to golf ball size (given
here is were the better mid-level lapse rates reside), and
tornadoes (some of which could be strong) will exist.

Across the remainder of the forecast area, a "Slight Risk" of
severe storms exists overnight into Sunday morning. Convection
across this area continues to look to have congealed more into a
broken line of storms that will be capable of producing damaging
wind gusts to 60 mph, up to quarter size hail, as well as
tornadoes. Please continue to monitor the latest forecast and
outlook today, as both timing and threat areas associated with
this storm system continue to be fine-tuned.

Again, a very "soupy" airmass is in place across the region.  In
addition to the severe storm threat, very heavy downpours and some
potential for training convection could yield some localized flash
flooding across the area.  This will especially be the case across
northwest portions of the forecast area where 3-5 inches of rain,
and locally higher, will be possible. South of this, and over the
remainder of the CWA, a widespread 1-3 inches will be possible. This
will continue to also be highlighted in the HWO.

A tight pressure gradient also continues to lingering across the
forecast area today.  This will again result in breezy south winds
through the afternoon hours.  Expect sustained winds today to be
sustained at times between 20-25 mph, gusting to between 30-40 mph
at times. A "Limited Threat" for strong winds thus continues across
the CWA this afternoon.

Also, hot muggy conditions will remain across the area for one final
afternoon in this current forecast pattern. Once again, look for
some record high temperatures to be in jeopardy of either being tied
or broken this afternoon. Highs will range from the mid 80s to lows
90s under mostly sunny to partly cloudy skies.

Sunday afternoon through Friday...While the severe threat comes to
an end through Sunday morning, rain chances will linger across a
good portion of the area into the afternoon hours, with cloud cover
lingering into the first half of Monday.  As the cold front exits
east, cooler, drier, and quieter conditions will begin to prevail
across the CWA. Northwest flow aloft and at the surface will begin
ushering in this noticeably cooler drier airmass. Luckily these
quieter drier conditions will linger in place across the CWA through
the majority of the mid and extended portions of the forecast.
However, temperatures will steadily moderate up through the week.
Currently, the next best chance for rain looks to enter the forecast
Thursday night into Friday morning, mainly over the Golden Triangle
area, as a weak cold front swings through the forecast area. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025

VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       90  63  72  46 /  60  80  70  10
Meridian      89  65  75  48 /  50  70  90  30
Vicksburg     90  59  66  45 /  80  90  40  10
Hattiesburg   89  69  77  51 /  40  80  90  30
Natchez       88  59  67  46 /  70  90  40  10
Greenville    86  55  60  43 /  80  90  30  10
Greenwood     88  58  66  45 /  70  90  50  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
     034>036.

LA...Flood Watch through Sunday morning for LAZ007.

AR...Flood Watch through Sunday morning for ARZ074-075.

&&

/19/22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 AM CDTFlood WatchJANEast Carroll, Franklin, Madison, Morehouse, Richland, Tensas and 1 more23 hr
Apr 5, 9:52 AM CDTRiver Flood WarningJANMadison, Yazoo7 days
Apr 5, 2:25 PM CDTTornado WarningJANBolivar65 min
Apr 5, 2:26 PM CDTSevere Thunderstorm WarningJANWashington94 min
Apr 5, 2:30 PM CDTSevere Thunderstorm WarningJANBolivar90 min
Apr 5, 3:29 PM CDTSevere Thunderstorm WarningJANBolivar16 min
Apr 5, 3:55 PM CDTSpecial Weather StatementJANSunflower35 min
Apr 5, 4:26 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Apr 5, 4:41 PM CDTTornado WarningJANGrenada, Leflore, Sunflower64 min
Apr 5, 6:01 PM CDTSpecial Weather StatementJANLeflore59 min

Nearby

Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.